MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-25A
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446)
Date of Event 03/30/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
User facility medwatch report #mw5144860 received that states "my husband, "(b)(6)," born on (b)(6) 1942 received a valve replacement on (b)(6) 2018.It failed and deteriorated and he died on (b)(6) 2023.Abbott trifecta tissue heart valve; "st jude medical center".Serial no: (b)(6), model t5-25a; 1-800-344-5833.It don't have access to medical records.My husband was admitted to (b)(6) medical center on (b)(6) 2023 and died on (b)(6) 2023.Hospital address and phone: (b)(6), phone (b)(6).There were multiple tests." it was reported that on (b)(6) 2018, a 25mm trifecta valve was implanted during an aortic valve replacement.It was later reported on (b)(6) 2023, the patient presented to the hospital with dyspnea and congestive heart failure due to prosthetic valve stenosis.Prosthetic valve stenosis was confirmed in echocardiography with high gradient, mean gradient of 56 mmhg, and a velocity of greater than 4.6 m/sec.It was reported the patient passed away on (b)(6) 2023 due to acute on chronic congestive heart failure.
 
Additional Manufacturer Narrative
An event of dyspnea and congestive heart failure due to prosthetic valve stenosis after more than four years of implant and patient death was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device remains implanted and was not returned for analysis.However, based on the information received, the reported stenosis is consistent with structural valve deterioration (svd), specifically fibro-calcific svd (fcsvd), which is a well-known complication of tissue heart valve replacement surgery.No implant related factors could be confirmed from the information received from the field as information related to implant procedure was not provided.Biological factors which can result in stenosis also could not be confirmed as the valve was not returned for histopathological examination.It is unknown whether the patient underwent any additional intervention such as a repeat surgical aortic valve replacement of a transcatheter valve-in-valve intervention to address the svd.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17809994
Report Number2135147-2023-04163
Device Sequence Number15249721
Product Code LWR
UDI-Device Identifier05414734052047
UDI-Public05414734052047
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2019
Device Catalogue NumberTF-25A
Device Lot Number5738892
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexMale